Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 10, 2021New Hanover County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jun 10, 2021, 3:13 PM EDT for New Hanover County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 3:13 PM EDT (19:13 UTC)
Expired
Jun 10, 2021, 3:45 PM EDT
In force
32 min
Issued by
NWS Wilmington, NC

County New Hanover County, NC

The radar

The Wilmington radar (KLTX), 48 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

043 
WWUS82 KILM 101913
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
313 PM EDT Thu Jun 10 2021
 
NCZ109-101945-
Inland Brunswick NC-
313 PM EDT Thu Jun 10 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK COUNTY UNTIL
345 PM EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
Batarora, or 10 miles west of Leland, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Northwest, Batarora, Phoenix and Sandy Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3427 7800 3427 7801 3417 7824 3422 7825
      3437 7815 3437 7812 3436 7811 3435 7808
      3434 7808 3434 7806 3433 7805 3433 7803
      3432 7803 3432 7801 3429 7802 3428 7799
TIME...MOT...LOC 1913Z 244DEG 19KT 3425 7820 

$$

MBB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:37 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 10, 2:37 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
237 PM EDT Thu Jun 10 2021

.SYNOPSIS...
Thunderstorms will increase in coverage over the next few days
ahead of a cold front. This front will move to our south by
Saturday but a few showers could linger. Rain chances will be
minimal Sunday and Monday and then ramp up with the next front
on Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
A residual surface boundary and some semblance of the
Piedmont Trough is providing an excellent impetus for convection
this afternoon and will continue to do so through the afternoon and
evening hours. Some disagreement on longevity of the convection as
the GFS keeps it going longer and with slowly improving upper level
support this seems reasonable. Expect a similar evolution of events
Friday and into early Saturday with some NVA in the morning hours
followed by another round of showers and thunderstorms.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
With frontal moisture still aplenty and a healthy shortwave (at
least by June standards) moving overhead Saturday should feature
fairly widespread rainfall. Deep convection may not be as widespread
as on Friday due to cooler highs/less instability. This is because
we find ourselves not only on the cooler side of the front but cloud
cover will also be extensive according to model soundings which show
near saturation through the lowest 500mb. There may be an argument
to open up a range in POPs with higher values over the southern
zones where frontal moisture could be deeper.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Frontal moisture just about cleared out to our south by Sunday, some
low POPs will linger along the coast however. Rain chances appear
minimal on Monday as some weak mid level height rises poke in from
the west and surface winds are light and variable between the
offshore front and high pressure west of the mountains. A cold front
drops in later Tuesday and models light up with convection pretty
good even later in the evening as the stronger dynamics aloft
arrive. A fairly deep summertime trough will develop over NY
Wednesday and Thursday. This should quite readily dry us out locally
while keeping temperatures quite seasonable but with slightly lower
humidity than most of the preceding days.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Broken low stratus over inland areas slowly breaking up this
morning, with isolated showers across SE NC. Lull in
precipitation expected late this morning before scattered
thunderstorms appear again this afternoon through the evening
with diurnal heating and weak upper level support. Predominantly
VFR, with intermittent sub- VFR conditions possible within
heavier showers. Low stratus possible across SE NC early
tomorrow morning. Winds out of the SSW through Friday morning,
5-10 kts with slightly higher afternoon winds at coastal
terminals.

Extended Outlook...Flight category restrictions are possible in
scattered showers and thunderstorms through this weekend with
patchy fog or stratus in early mornings due to humidity.

&&

.MARINE...
Through Friday night...A southwest flow of 15-20 knots will be
in place through early Saturday morning across all waters. The
speeds will gradually approach the higher end of the range in
time. Significant seas will increase via the increase in winds
from a 2-4 foot range currently to 3-5 later Friday into
Saturday morning.

Saturday through Tuesday...Wind veered to westerly on Saturday with
a cold front stalled just to our south. Saturday night into Sunday
is when the upper wave pushes through giving the surface boundary
enough of a nudge to the south that winds veer more strongly over
the local area. Wave faces may steepen up and cause headaches for
some mariners but the overall predominant wave height not expected
to increase much at all. The front weakens on Monday while high
pressure to our west seems hesitant to push east of the mountains.
This keeps the winds capped at 10 kt allowing wave heights to settle
while their steepness does the same.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SHK
MARINE...ILM
Hazardous weather outlook, Jun 10, 5:03 AM EDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
503 AM EDT Thu Jun 10 2021

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-058-059-110915-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
503 AM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Periods of heavy rainfall associated with afternoon and evening TSTMs
may produce localized flooding and isolated highway ponding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Periods of heavy rain possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-110915-
Coastal Brunswick-
503 AM EDT Thu Jun 10 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Periods of heavy rainfall associated with afternoon and evening TSTMs
may produce localized flooding and isolated highway ponding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Moderate risk of rip currents possible Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-110915-
Coastal Horry-Coastal Georgetown-
503 AM EDT Thu Jun 10 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

Periods of heavy rainfall associated with afternoon and evening TSTMs
may produce localized flooding and isolated highway ponding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-110915-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
503 AM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A brief small craft advisory is possible Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

8

In the hours before

Special weather statement, Jun 10, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
313 PM EDT Thu Jun 10 2021

NCZ109-101945-
Inland Brunswick NC-
313 PM EDT Thu Jun 10 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK COUNTY UNTIL
345 PM EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
Batarora, or 10 miles west of Leland, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Northwest, Batarora, Phoenix and Sandy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3427 7800 3427 7801 3417 7824 3422 7825
      3437 7815 3437 7812 3436 7811 3435 7808
      3434 7808 3434 7806 3433 7805 3433 7803
      3432 7803 3432 7801 3429 7802 3428 7799
TIME...MOT...LOC 1913Z 244DEG 19KT 3425 7820

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:47 PM EDTSpecial Weather StatementILMPender28 min
Jun 10, 4:15 PM EDTSpecial Weather StatementILMPender30 min
Jun 10, 5:34 PM EDTSpecial Weather StatementILMBladen26 min
Jun 10, 6:23 PM EDTSpecial Weather StatementILMPender37 min
Jun 10, 7:37 PM EDTSevere Thunderstorm WarningILMRobeson23 min
Jun 10, 7:58 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson32 min
Jun 9, 8:03 PM EDTBeach Hazards StatementILMGeorgetown, Horry24 hr
Jun 10, 6:17 PM EDTSpecial Weather StatementILMGeorgetown28 min
Jun 10, 6:26 PM EDTSpecial Weather StatementILMDarlington34 min
Jun 10, 7:10 PM EDTSpecial Weather StatementILMDillon35 min
Jun 10, 7:26 PM EDTSpecial Weather StatementILMDillon34 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.